ACLS

ACLS practice questions, page 10 of 12, with answer review and explanations.

Question 46

Calcium chloride should be considered in an overdose of:

  1. bretylium
  2. epinephrine
  3. verapamil
  4. procainamide

Question 47

This patient suddenly collapsed and is poorly responsive. The patient has a weak carotid pulse. A cardiac monitor, oxygen, and an intravenous line have been initiated. The code cart with all drugs and pF transcutaneous pacer is immediately available. Next you would

  1. Initiate dopamine at 10 to 20 ug/kg per minute and titrate heart rate
  2. Give atropine 1 mg IV up to a total dose of 3 mg
  3. Initiate epinephrine at 2 to 10 ug per minute and titrate heart rate
  4. Initiate dopamine at 2 to 10 ug/kg per minute and titrate heart rate
  5. Begin transcutaneous pacing

Question 48

Following initiation of CPR and one shock for VF, this rhythm is present on the next rhythm check. A second shock is given and chest compressions are immediately resumed. An IV is in place and no drugs have been given. Bag-mask ventilations are producing visible chest rise. What is your next order?

  1. Prepare to give amiodarone 300 mg IV
  2. Administer 3 sequential (stacked) shocks at 360 Joules (monophasic defibrillator)
  3. Perform endotracheal intubation; administer 100% oxygen
  4. Administer 3 sequential (stacked) shocks at 200 Joules (biphasic defibrillator)
  5. Prepare to give epinephrine 1 mg IV

Question 49

A common lethal complication of lightning strike is:

  1. stroke
  2. cardiac tamponade
  3. congestive heart failure
  4. respiratory arrest

Question 50

In rescuing a near drowning victim, the rescuer should (Choose three.):

  1. compress the chest to drain water from breathing passages.
  2. assure their own safety.
  3. stabilize the cervical spine if a diving accident.
  4. start rescue breathing.